Article Text

PDF

Lactic acidosis due to metformin therapy in a low risk patient.
  1. D. J. Tymms,
  2. B. A. Leatherdale
  1. Diabetic Department, Royal South Hants Hospital, Southampton, UK.

    Abstract

    A 55 year old diabetic women treated with chlorpropamide and metformin for three years presented with acute oliguric renal failure and lactic acidosis from which she died. The plasma metformin level was very high suggesting that the lactic acidosis was caused by the drug. There were no contraindications to metformin therapy and renal function was normal three months previously. This case demonstrates that lactic acidosis can occur as a result of metformin therapy in the absence of pre-existing risk factors.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

    Linked Articles